I have taken 200mg once at bedtime for 6 months to lower the intense nerve pain in my legs. It has helped some, but I am concerned about the side effects I am experiencing (dry mouth, gums bleeding, swelling in my feet, weight gain). I would like to know what side effects I may experience when stopping. Is there any?
I have only taken gabapentin for a short while about three weeks for sleep and tramadol withdrawal symptom reduction. Only at night and never more than 300mg. I found it effective the first few days to a week and immediately started reducing the dose to come off it, so 150 mg for four days, then 75 mg for four and may go to 37.5 if i need to.
Noticed after going to 75 mg afternoon anxiety, tingling warm hands, altered smell and fairly pronounced tinnitus or ear ringing sounds. Maybe i tapered too fast but after three weeks low dose?!
Please set up a tapering schedule with your doc, go slow and don't be afraid to open the capsules to remove powder to reduce your dose.
Also consider a magnesium supplement when you stop, said to help many with symptoms. I have noticed a difference be sure to wait at least two hours after taking magnesium before you gaba dose.
You haven't taken the drug for very long nor at a high dose all should work in your favor in stopping. Good luck
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2013 • 8 answers
Posted 21 Jun 2015 • 3 answers
Posted 14 Sep 2016 • 3 answers
Posted 7 Oct 2016 • 0 answers
Posted 4 Jan 2017 • 5 answers